# SDR AU990430010

- Difficulty date: April 30, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 634503
- Condition: Failed
- Location: Crankcase
- Part time: 1,040 hours
- Component: Cont, GTSIO520H
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(AU) NR 2 MAIN BEARING FAILURE,  POSSIBLY  CAUSED BY FRETTING OF THE CRANKCASE HALVES.  THIS FAILURE ALSO CAUSED TWO MAJOR CRACKS IN THE CRANKSHAFT, RADIATING OUT FORWARD AND AFT OF THE OIL HOLE AND NUMEROUS SURFACE CRACKS ON THE FACE OF THE MAIN JOURNAL.
